Ohio, 2019Flood in Ohio, July 31, 2019
July 31, 2019 · NWS ILN · 1 event in 1 county or zone
Isolated thunderstorms with heavy rain developed along a stationary front during the evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms with heavy rain developed along a stationary front during the evening hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 31, 6:33 PM EST, 42 minutes earlier.
Area forecast discussion, Jul 31, 6:33 PM EST, 42 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
733 PM EDT Wed Jul 31 2019
.SYNOPSIS...
A cold front extending across central Ohio into northeast
Kentucky will continue to push slowly east through this evening.
The front will stall along just west the Appalachians while
high pressure builds into the Great Lakes, keeping most of the
area dry from Thursday through the weekend.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Sparse convective activity generally east of I71 will slowly
push east through tonight, but lingered the potential until
about 10 PM with the extremely slow progression of the frontal
boundary. Despite high pressure and more temperate dewpoints
moving in behind the front, should still be some areas of river
valley fog after midnight. With the changing airmass, expect any
fog and low clouds to be over not as wide of an area as this
morning.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
While the frontal boundary pushes east of the region for
Thursday, still some potential for isolated showers Thursday
afternoon in the far east, with the potential for a rumble of
thunder. With such limited instability compared with today,
cells should be even fewer and far between and diminish by 00z
Friday. As the high pressure and NW flow builds in so do more
comfortable dewpoints uncharacteristic of early August, with
highs on Thursday in the low to barely pushing mid 80s, and a
cool upper 50s to lower 60s for lows Thursday night.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Amplified mid level flow characterized by a strong ridge over
the Rockies and a mean trof over the northeast. This places the
Ohio Valley and Great Lakes in a northwest flow pattern to start
the long term forecast period.
Lagging mid level trof and moderate instability may lead to a few
lingering showers/storms over the southeast Friday afternoon. Will
limit pops to slight chance in the southeast during the afternoon.
Large area of surface high pressure to build southeast across the
Great Lakes through the weekend into early next week. This high will
offer mainly dry weather and temperatures close to normal with highs
generally in the lower and middle 80s through the weekend.
Although an isolated shower or storm cannot be ruled out -- mainly
across the south, generally expect dry conditions for early next
week. Model solutions in good agreement with an embedded shortwave
and associated sfc cold front affecting the area late Tuesday into
Wednesday. Precipitation chances begin to increase on Tuesday
especially across the north as this front begins to sage south, with
a better threat on Wednesday with the front moving into the area.
Ahead of this front expect warm temperatures with highs on Monday
and Tuesday in the mid and upper 80s. Clouds and precipitation will
keep highs in the lower and middle 80s on Wednesday.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
Once VCSH dissipate near CMH and LCK, showers forming near a
slow moving boundary will likely stay southeast of TAF sites,
with no precip expected for this forecast. Visibilities will
drop late tonight due to BR/FG developing in a humid airmass
under light winds and mainly clear skies, especially at LUK
where LIFR could be observed. After BR/FG burn off, expect
conditions to be VFR during the day Thursday as high pressure
builds over the Great Lakes. Winds should stay under 10 knots,
with direction becoming northeast.
OUTLOOK...No significant weather expected.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...JDR
NEAR TERM...JDR
SHORT TERM...JDR
LONG TERM...AR
AVIATION...Coniglio
Hazardous weather outlook, Jul 31, 9:33 AM EST, 9 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
1033 AM EDT Wed Jul 31 2019
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-011445-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
1033 AM EDT Wed Jul 31 2019
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Today and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Flood, Ross
- When
- July 31, 7:15 PM EST to 8:15 PM EST
- Where
- Ross County, 1.38 mi N of Thrifton to 2.4 mi WNW of Thrifton
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.350, -83.370
High water was reported on a few roads across Ross County.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Florida, July 31, 20191 death · 1 event
- Flooding and Hail in Massachusetts, July 31, 2019$154,000 · 1 in hail · 42 events
- Flash Flooding and Lightning Strike in Arizona, July 31, 2019$71,000 · 4 events
- Flash Flood and Damaging Wind in Utah, July 31, 2019$60,000 · 50 kt wind · 2 events
- Flood and Damaging Winds in Kansas, July 31, 2019$35,000 · 61 kt wind · 7 events
- Flash Flood and Flood in Nevada, July 31, 2019$27,000 · 3 events
- Hail and Damaging Winds in Virginia, July 31, 2019$15,000 · 1 in hail · 11 events
- Hail and Damaging Winds in Virginia, July 31, 20191 in hail · 19 events
- Damaging Winds in New Jersey, July 31, 2019$18,000 · 52 kt wind · 3 events
- Damaging Winds in New York, July 31, 2019$18,000 · 61 kt wind · 2 events
- Hail and Damaging Winds in Kansas, July 31, 20191.25 in hail · 12 events
- Hail and Damaging Winds in Pennsylvania, July 31, 201955 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 833917.